Related Experiment Video
Updated: May 2, 2026

Author Spotlight: Exploring Venous Waveforms for Non-Invasive Respiratory Monitoring in Pigs
Published on: March 8, 2024
A Case Report of Prolonged Apnea during ECT in a Patient with Suicidal Attempt by Organophosphorus Poison
Sussan Moudi1, Ebrahim Alijanpour2, Ali-Asghar Manouchehri3
1Assistant professor of psychiatry, Babol University of Medical Sciences.
Abstract:
Organophosphorus pesticides have been used in some cases for suicidal attempts. Such poison can affect plasma cholinesterase activity. The case was a 47-year-old man hospitalized due to suicide attempt with swallowing agricultural poison. The patient, diagnosed with major depressive disorder (MDD), underwent treatment with electroconvulsive therapy (ECT). At the first ECT session, the patient developed apnea for 45 minutes following receiving 20 mg succinylcholine. The patient was intubated; after restoration of respiration depth and rate, the patient was extubated. Collectively, in cases with history of suicide attempts, taking organophosphorus pesticides should be warn for pre-ECT anesthesia.
More Related Videos
07:52Expired CO2 Measurement in Intubated or Spontaneously Breathing Patients from the Emergency Department
Published on: January 29, 2011
07:54Drug-Induced Sleep Endoscopy DISE with Target Controlled Infusion TCI and Bispectral Analysis in Obstructive Sleep Apnea
Published on: December 6, 2016
Related Concept Videos
Anticholinesterase Agents: Poisoning and Treatment
Irreversible agents form a strong bond with the cholinesterase enzyme, making it inactive. The breakdown of the phosphorylated enzyme is...
Endotracheal Tube Extubation
Procedure
Extubation removes the endotracheal tube (ETT) from the patient on mechanical ventilation. It requires a well-coordinated, multidisciplinary approach involving physicians, nurses, respiratory therapists, and other healthcare professionals....
Toxidromes: Clinical Features
Acute Respiratory Failure-IV
Prevention of Further Absorption of Poison
Pharmaceutical Poisoning: Potential Scenarios